Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 290, NWS Springfield, MO

September 21, 2012Howell County, Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 21, 2012, 3:32 AM CDT for Howell County, Oregon County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2012, 3:32 AM CDT (08:32 UTC)
Expired
Sep 21, 2012, 4:01 AM CDT
In force
29 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Howell County, MO, Oregon County, MO

The radar

The Springfield radar (KSGF), 183 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2363 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS53 KSGF 210832
SVRSGF
MOC091-149-210915-
/O.NEW.KSGF.SV.W.0290.120921T0832Z-120921T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 AM CDT FRI SEP 21 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 415 AM CDT

* AT 329 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHWEST OF THAYER...AND MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  ALTON...BRANDSVILLE...COUCH...KOSHKONONG...MYRTLE...ROVER...THAYER
  AND WILDERNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3650 9176 3672 9176 3677 9112 3650 9112
TIME...MOT...LOC 0833Z 273DEG 30KT 3663 9166

HAIL...1.00IN
WIND...<50 MPH

$$

GRIFFIN
3 follow-up statements
218 
WWUS53 KSGF 210841
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 AM CDT FRI SEP 21 2012

MOC091-210851-
/O.CAN.KSGF.SV.W.0290.000000T0000Z-120921T0915Z/
HOWELL MO-
341 AM CDT FRI SEP 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWELL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3651 9167 3671 9167 3677 9113 3653 9112
      3650 9113
TIME...MOT...LOC 0841Z 274DEG 36KT 3661 9155

$$

MOC149-210915-
/O.CON.KSGF.SV.W.0290.000000T0000Z-120921T0915Z/
OREGON MO-
341 AM CDT FRI SEP 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OREGON COUNTY UNTIL 415 AM CDT...

AT 339 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
THAYER...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
ALTON...COUCH...KOSHKONONG...MYRTLE...THAYER AND WILDERNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3651 9167 3671 9167 3677 9113 3653 9112
      3650 9113
TIME...MOT...LOC 0841Z 274DEG 36KT 3661 9155

HAIL...1.00IN
WIND...<50 MPH

$$
955 
WWUS53 KSGF 210854
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CDT FRI SEP 21 2012

MOC149-210915-
/O.CON.KSGF.SV.W.0290.000000T0000Z-120921T0915Z/
OREGON MO-
354 AM CDT FRI SEP 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OREGON COUNTY UNTIL 415 AM CDT...

AT 349 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THAYER...AND
MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
COUCH...MYRTLE AND THAYER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3651 9163 3664 9153 3664 9112 3653 9112
      3650 9113
TIME...MOT...LOC 0854Z 274DEG 36KT 3653 9145

HAIL...1.00IN
WIND...<50 MPH

$$
098 
WWUS53 KSGF 210901
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 AM CDT FRI SEP 21 2012

MOC149-210911-
/O.CAN.KSGF.SV.W.0290.000000T0000Z-120921T0915Z/
OREGON MO-
401 AM CDT FRI SEP 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OREGON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3651 9163 3664 9153 3664 9112 3653 9112
      3650 9113
TIME...MOT...LOC 0901Z 274DEG 36KT 3652 9136

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:49 AM CDT, 43 minutes earlier.

Area forecast discussion, Sep 21, 2:49 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT FRI SEP 21 2012

.DISCUSSION...

STARTING OUT EARLY THIS MORNING...ELONGATED AREA OF THUNDERSTORMS
HAS DEVELOPED AS EXPECTED AS THE LOW LEVEL JET ADVECTS THETA-E RICH
AIR OVER THE ELEVATED FRONTAL BOUNDARY.  INDIVIDUAL STORMS THIS
MORNING WILL MOVE SOUTHEAST WITH THE MEAN FLOW...WHILE THE OVERALL
LINE OF CONVECTION LIFTS EAST-NORTHEAST WITH TIME AS THE WARM FRONT
RETURNS NORTHEAST. STORMS SHOULD CONTINUE THROUGH AT LEAST MID
MORNING TODAY OVER THE EASTERN HALF OF THE CWA IN A WIDESPREAD
FASHION...AND THEN START TO DIMINISH IN COVERAGE AND STRENGTH AS
FORCING WANES.  THE STRONGEST STORMS WILL CONTINUE TO HAVE A
MARGINALLY SEVERE HAIL THREAT THIS MORNING.

AS WE HEAD INTO THIS AFTERNOON AND EVENING...A COLD FRONT WILL SWEEP
ACROSS THE CWA.  LOW LEVEL MOISTURE AND INSTABILITY AHEAD OF THIS
FRONT WILL BE LACKING BY LATER TODAY...SO AM NOT EXPECTING TOO MUCH
IN THE WAY OF ADDITIONAL CONVECTIVE DEVELOPMENT WITH THE FRONT
ITSELF.

THAT FRONT WILL CLEAR THE AREA LATE THIS AFTERNOON OR THIS
EVENING...USHERING IN SLIGHTLY COOLER AIR...BEFORE ANOTHER MUCH
STRONGER FRONT PASSES THROUGH THE AREA LATER SATURDAY.  THIS
FRONT...WHILE VOID OF ANYTHING IN THE WAY OF MOISTURE...WILL BRING
MUCH COOLER AIR INTO THE REGION LATE SATURDAY AND ESPECIALLY
SATURDAY EVENING. VERY COOL TEMPS WILL BE IN STORE FOR THE REGION
EARLY SUNDAY MORNING AS HIGH PRESSURE BUILDS SOUTH INTO THE CWA.
CALMING WINDS AROUND DAYBREAK SHOULD CREATE A VERY GOOD RADIATIONAL
COOLING SETUP...AND A FEW READINGS IN THE UPPER 30S LOOK TO BE A
PRETTY GOOD BET OVER THE COOLER EASTERN OZARK VALLEYS.

SUITE OF 00Z MODEL GUIDANCE DOES SUGGEST THE POTENTIAL FOR SOME WAA
FORCED PRECIP SUNDAY NIGHT INTO MONDAY MORNING...ESPECIALLY OVER THE
WESTERN/SOUTHWESTERN PORTIONS OF THE CWA...AND HAVE INCLUDED SLIGHT
CHANCE POPS TO ACCOUNT.

FOR THE MEDIUM RANGE AND EXTENDED...MONDAY THROUGH NEXT
THURSDAY...THE UPPER LEVEL PATTERN GETS QUITE COMPLEX AS A SERIES OF
VORT MAXES UNDERCUT THE RIDGE IN PLACE OVER THE WESTERN 2/3 OF THE
CONUS...AND A FEW WEAK FRONTAL BOUNDARY MOVE SOUTH TOWARD THE REGION
IN ASSOCIATION WITH THE EASTERN TROUGH CENTERED NEAR HUDSON BAY.
THIS WILL RESULT IN SEVERAL OPPORTUNITIES FOR SCATTERED
THUNDERSTORMS DURING THE WEEK. RIGHT NOW...THE MOST ORGANIZED CHANCE
FOR RAIN LOOKS TO BE SOMETIME WEDNESDAY...AS A FRONT DROPS SOUTH
INTO THE REGION.

BOXELL

&&

.AVIATION...
/ISSUED 1050 PM CDT THU SEP 20 2012/

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
MOVE ACROSS THE REGION OVERNIGHT IN RESPONSE TO A STRONG LOW
LEVEL JET. THIS LOW LEVEL JET WILL ALSO PRODUCE LOW LEVEL WIND
SHEAR AT ALL AREA TERMINALS OVERNIGHT INTO EARLY FRIDAY. LOCALIZED
AREAS OF MVFR CONDITIONS CAN BE EXPECTED WHERE STORMS DEVELOP.
OTHERWISE VFR CONDITIONS WILL PREVAIL. GUSTY SOUTHWEST WINDS
FRIDAY MORNING WILL SHIFT TO THE NORTHWEST FRIDAY AFTERNOON AS A
COLD FRONT MOVES ACROSS THE REGION.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 20, 11:06 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1106 PM CDT THU SEP 20 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220415-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1106 PM CDT THU SEP 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL DEVELOP OVERNIGHT FROM EXTREME
  SOUTHEASTERN KANSAS INTO THE MISSOURI OZARKS. THE STORMS WILL
  BECOME MORE NUMEROUS ACROSS THE MISSOURI OZARKS AFTER 3 AM AS A
  WARM FRONT LIFTS NORTH ACROSS THE OUTLOOK AREA. THE PRIMARY RISK
  FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...BUT THE
  STRONGER STORMS MAY PRODUCE HAIL UP TO THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A FEW THUNDERSTORMS MAY LINGER ACROSS THE EASTERN MISSOURI
  OZARKS EARLY FRIDAY MORNING...WITH THE MAIN THREAT AGAIN
  BEING OCCASIONAL LIGHTNING STRIKES. ADDITIONAL THUNDERSTORMS
  WILL BE POSSIBLE FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING AS A
  COLD FRONT MOVES SOUTHEAST THROUGH THE OUTLOOK AREA. AT THIS
  TIME...IT APPEARS THAT INSTABILITY WILL BE LIMITED AND SEVERE
  THUNDERSTORMS ARE NOT EXPECTED.

  LOCALLY ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP FRIDAY
  AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AS WINDS
  INCREASE BEHIND A PASSING COLD FRONT. ELEVATED FIRE WEATHER
  CONDITIONS WILL AGAIN BE POSSIBLE ACROSS PORTIONS OF THE
  OUTLOOK AREA ON SATURDAY AS WINDS INCREASE OUT OF THE NORTH.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN AROUND THE MIDDLE OF NEXT
  WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Sep 21, 2:29 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 AM CDT FRI SEP 21 2012

MOZ090>092-095-096-210815-
CHRISTIAN MO-DOUGLAS MO-GREENE MO-WEBSTER MO-WRIGHT MO-
229 AM CDT FRI SEP 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE...NORTHEASTERN
CHRISTIAN...NORTHWESTERN DOUGLAS...SOUTHWESTERN WRIGHT AND WEBSTER
COUNTIES UNTIL 315 AM CDT...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TURNERS...OR 6 MILES SOUTH OF STRAFFORD...
MOVING EAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BASSVILLE...DIGGINS...DOGWOOD...DUNCAN...
EASTERN SPRINGFIELD...FAIR GROVE...FORDLAND...GALLOWAY...HARTVILLE...
MANSFIELD...MARSHFIELD...NORTHVIEW...ODIN...ROGERSVILLE...SEYMOUR...
STRAFFORD AND TURNERS.

INTERSTATE 44 BETWEEN MILE MARKERS 79 AND 100 WILL ALSO BE IMPACTED
BY THIS STORM.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3734 9251 3696 9251 3710 9329 3741 9325
TIME...MOT...LOC 0730Z 281DEG 32KT 3717 9308

GRIFFIN
Special weather statement, Sep 21, 2:35 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 AM CDT FRI SEP 21 2012

MOZ082-092-096-097-105-210800-
DOUGLAS MO-HOWELL MO-OZARK MO-TEXAS MO-WRIGHT MO-
235 AM CDT FRI SEP 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS...NORTHEASTERN
OZARK...NORTHWESTERN HOWELL...SOUTHEASTERN WRIGHT AND SOUTHWESTERN
TEXAS COUNTIES UNTIL 300 AM CDT...

AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DORA...OR 21 MILES SOUTHWEST OF WILLOW
SPRINGS...MOVING EAST AT 30 MPH. PENNY SIZE HAIL IS EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BRUSHYKNOB...DORA...DRURY...GENTRYVILLE...
POMONA...POTTERSVILLE...SILOAM SPRINGS...SYCAMORE...VANZANT AND
WILLOW SPRINGS.

LAT...LON 3715 9216 3695 9184 3665 9186 3670 9233
      3705 9259
TIME...MOT...LOC 0735Z 274DEG 41KT 3679 9219
Special weather statement, Sep 21, 2:50 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 AM CDT FRI SEP 21 2012

MOZ077-088-089-094-210830-
BARTON MO-JASPER MO-DADE MO-LAWRENCE MO-
250 AM CDT FRI SEP 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER...
NORTHWESTERN LAWRENCE...SOUTHEASTERN BARTON AND SOUTHWESTERN DADE
COUNTIES UNTIL 330 AM CDT...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF DUDENVILLE...OR 12 MILES
SOUTHEAST OF LAMAR...MOVING EAST AT 35 MPH. PENNY SIZE HAIL IS
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BOSTON...CARYTOWN...DUDENVILLE...GOLDEN
CITY...GREENFIELD...IANTHA...JASPER...KENOMA...LAMAR HEIGHTS...
LAMAR...LOCKWOOD...MAPLE GROVE...MEINERT...MILLER...OAKTON...
PENNSBORO...RED OAK AND SOUTH GREENFIELD.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3748 9375 3716 9380 3728 9445 3754 9446
TIME...MOT...LOC 0751Z 277DEG 32KT 3734 9409

GRIFFIN
Local storm report, Sep 21, 3:01 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 AM CDT FRI SEP 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             3 W SPRINGFIELD         37.20N 93.34W
09/21/2012  E0.50 INCH       GREENE             MO   PUBLIC

            DIME SIZED HAIL REPORTED NEAR CHESTNUT EXPRESSWAY AND
            I-44.

&&

MGRIFFIN
Special weather statement, Sep 21, 3:04 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 AM CDT FRI SEP 21 2012

MOZ082-092-096-097-106-210845-
DOUGLAS MO-HOWELL MO-OREGON MO-TEXAS MO-WRIGHT MO-
304 AM CDT FRI SEP 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS...HOWELL...
SOUTHEASTERN WRIGHT...SOUTHWESTERN OREGON AND SOUTHWESTERN TEXAS
COUNTIES UNTIL 345 AM CDT...

AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
VANZANT TO WEST PLAINS...MOVING EAST AT 30 MPH. PENNY SIZE HAIL IS
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BRANDSVILLE...BRUSHYKNOB...CABOOL...
DRURY...KOSHKONONG...MOUNTAIN GROVE...NORWOOD...PEACE VALLEY...
POMONA...POTTERSVILLE...ROVER...SILOAM SPRINGS...SOUTH FORK...
VANZANT...WEST PLAINS...WHITE CHURCH AND WILLOW SPRINGS.

THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.

LAT...LON 3658 9191 3671 9212 3679 9211 3680 9225
      3696 9251 3721 9252 3719 9214 3693 9169
      3656 9149
TIME...MOT...LOC 0805Z 265DEG 49KT 3699 9215 3672 9178

GRIFFIN
Special weather statement, Sep 21, 3:06 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 AM CDT FRI SEP 21 2012

KSZ101-MOZ088-093-210845-
CHEROKEE KS-JASPER MO-NEWTON MO-
306 AM CDT FRI SEP 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE...NORTHERN
NEWTON AND SOUTHERN JASPER COUNTIES UNTIL 345 AM CDT...

AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRESTLINE...OR 7 MILES EAST OF COLUMBUS...
MOVING EAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...ATLAS...AVILLA...
BROOKLYN HEIGHTS...CARL JUNCTION...CARTERVILLE...CARTHAGE...CLIFF
VILLAGE...CRESTLINE...DENNIS ACRES...DIAMOND...DUENWEG...DUQUESNE...
FIDELITY...GALENA...IRON GATES...JOPLIN...LA RUSSELL...LAKESIDE...
LAWTON...LEAWOOD...LOWELL...NEUTRAL...OAKLAND PARK...ORONOGO...
PURCELL...REDINGS MILL...REEDS...RIVERTON...SAGINAW...SARCOXIE...
SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SILVER CREEK...WEBB CITY
AND WENTWORTH.

INTERSTATE 44 BETWEEN MILE MARKERS 2 AND 32 WILL ALSO BE IMPACTED BY
THIS STORM.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3724 9478 3724 9405 3697 9407 3704 9483
TIME...MOT...LOC 0806Z 273DEG 47KT 3716 9471

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 1:03 AM CDTSpecial Weather StatementSGFChristian27 min
Sep 21, 1:22 AM CDTSpecial Weather StatementSGFDade23 min
Sep 21, 1:29 AM CDTSpecial Weather StatementSGFDouglas31 min
Sep 21, 1:36 AM CDTSpecial Weather StatementSGFBarton24 min
Sep 21, 1:41 AM CDTSevere Thunderstorm WarningSGFDade, Greene, Polk27 min
Sep 21, 1:50 AM CDTSevere Thunderstorm WarningSGFGreene, Webster40 min
Sep 21, 2:03 AM CDTSpecial Weather StatementSGFDouglas27 min
Sep 21, 2:04 AM CDTSpecial Weather StatementSGFJasper26 min
Sep 21, 2:14 AM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper, Lawrence22 min
Sep 21, 2:19 AM CDTSpecial Weather StatementSGFGreene41 min
Sep 21, 2:24 AM CDTSpecial Weather StatementSGFHowell36 min
Sep 21, 2:29 AM CDTSpecial Weather StatementSGFWebster46 min
Sep 21, 2:35 AM CDTSpecial Weather StatementSGFHowell25 min
Sep 21, 2:50 AM CDTSpecial Weather StatementSGFBarton, Dade40 min
Sep 21, 2:56 AM CDTAreal Flood AdvisorySGFGreene, Webster5 hr
Sep 21, 3:04 AM CDTSpecial Weather StatementSGFHowell41 min
Sep 21, 3:06 AM CDTSpecial Weather StatementSGFJasper39 min
Sep 21, 3:58 AM CDTAreal Flood AdvisorySGFDouglas, Howell, Texas, Webster, Wright4 hr
Sep 21, 4:11 AM CDTSpecial Weather StatementSGFStone49 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.